Bipolar Disorder: Don't know what to do about meds?
- 6 Dec 2014 by jay2010
- 24 August 2015
- lamictal, wellbutrin, depression, bipolar disorder, major depressive disorder, doctor, disorder, ssri, diagnosis
I don't have a diagnosis of bipolar but my doctor seem to think it leans that way.I'm on 400mg of lamictal with no obvious benefits.He talked about starting a SSRI or wellbutrin a little bit later.Will the doctor start these even if i dont feel anything from the lamictal?
When im on a SSRI/SNRI alone i feel very strange, like a euphoric agitated state with more anxiety.I dont enjoy any part of it.I figure the lamictal is there to stabilize your brain so that it can handle AD meds without going hypo/manic.Im afraid of me getting those effects from before.Any help would be great.thanks
I take Manerix and lithium for major depression but I know that lithium is great for bipolar.
Since you are on the max dose of Lamictal adjusting it is not possible. If you have experienced no benefit from the Lamictal and are suffering from depression and/or anxiety, an antidepressant such as a SSRI or DNRI (Wellbutrin) are viable options. The Lamictal is a mood stabilizer which will help control any tendency toward mania. When first starting an antidepressant experiencing heightened anxiety is a possibility. This for most people subsides within the first couple of weeks and it takes upwards of a month for the medication to work. Discussing your options with the doctor as to what to add to the Lamictal is a great idea.
My son takes SSRI's and its helped him greatly. I have to admit Kratom has also helped me allot as well.
Have you reported this to the Dr? Also, I would say if you have doubts about what this Dr prescribes you may want to make a change.
I'm not sure if your seeing a regular doctor or have you actually gone to a psychiatrist? I literally just started abilify to my Wellbutrin XL today... and had to see a psychiatrist because they specialize in the chemicals in our brains. I too learned regular family doctors don't specialize in this kind of thing. That's why they only prescribe an antidepressant because they are to nervous about combining anti depressants with anti psychotic. Regular physicians should refer you out to a phychiatrist. not sure if this helps or if i'm misreading your question. Best of luck to you!!! Hope you get the help you need!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2014 • 7 answers
Posted 10 May 2016 • 6 answers
Posted 13 Jun 2016 • 1 answer
Posted 22 Aug 2016 • 1 answer
Posted 6 Feb 2018 • 1 answer